Jump to content

SSRI..


mom4cem
 Share

Recommended Posts

Hi,

I have an appt. with my cardio today. I am going to start lexapro wether I like it or not.:blink: He really feels it well help the "hair trigger adrenaline response". I am very sensitive to meds. I take the smallest amount of beta blocker 12.5mg that I can and feel that.

Just wanted to know, knowing most of us are very sensitive to meds, how much you are getting by on. Of course I am still nail biting over the possible side effects, especially when it comes to the heart, and then forseeing into the future about withdrawal if I can ever come off of it.

Thanks friends, hope for those of you who are experiencing the heat and humidity you are keeping cool and hydrated.

Link to comment
Share on other sites

My Dr started me out at 5mg of Celexa, after 3 weeks I went to 10 mg. That is where I am now. I have been on 10 for about 3 weeks. I do get headaches and nausea but it is starting to subside some. I go back and see my MD today so he may increase it again.

I am like you, terrified of meds and their side effects but I am at a point that I have nothing to lose at this point becasue my POTS is so bad.

Good luck and let us know how you do.

Danelle

Link to comment
Share on other sites

Be prepared for a possibly tough adjustment period. See if there is any way your doctor can start you on a dose that is lower than the typical starting dose.

I take prozac. It changed my life! The most I ever took was 20 mg/day. I have tried going off it several times with bad consequences (POTS symptoms returned virtually full force). I now take 20 mg every other day.

Katherine

Link to comment
Share on other sites

i'm not taking one currently but have been on lexapro & celexa (only one at a time) in the past. i actually just stopped the lexapro when i went to vanderbilt & may & didn't restart it (under the direction of my doc upon our new mix of meds to try). when i stopped i was on 20mg of lexapro nightly. i had a REALLY tough time stopping it (along with the rest of my meds) but it was seemingly not just being off them but getting off them...a withdrawal of sorts. i think the SSRIs helped me at one point in terms of symptoms but somewhere along the way lost effect for me...when i first started them i had a bit of nausea but not bad & not for long...

good luck!

:-)melissa

Link to comment
Share on other sites

Mom4:

I, too, am extremely sensitive to meds. I started on Lexapro at 2.5 mg (yes, that's a crumb!) and worked my way up to 5mg after a couple of weeks. Believe it or not, I stayed at 5mg and found that low dose helped quite a bit with my hair-trigger heart rate, unexplained waves of nervousness / anxiety, and other hyperadrenergic symptoms. Unfortunately, I also suffered from side effects at that low dose, as well: night sweats and vivid dreams (which were totally tolerable from my standpoint) and MAJOR increase in ectopic heartbeats (NOT tolerable, from my standpont!) Ultimately, I made the decision to go med-free because the irregular heartbeats were driving me nuts and my ANS issues were getting better over time.

I still have days when I'm symptomatic, and I'll sometimes take a crumb of beta blocker (Kerlone / Betaxolol) if my HR is really haywire. But usually it goes away on its own.

I say 'go for it' with your doctor's OK on the SSRI. It really did help with the hyperadrenergic symptoms. And not many have the irregular heartbeat as a side effect, though sweats and vivid dreams are somewhat common.

Good luck! Let us know how it goes for you!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...